Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 14, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 15, 2022, 2:36 AM CDT for 8 counties in North Dakota; Kittson County, Marshall County, Minnesota. It took effect at May 15, 2022, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2022, 2:36 AM CDT (07:36 UTC)
- In effect from
- May 15, 2022, 11:00 AM CDT
- Expired
- May 15, 2022, 6:40 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Cavalier County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 79 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174 WWUS73 KFGF 150736 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 236 AM CDT Sun May 15 2022 MNZ004-007-NDZ007-008-015-016-026-027-029-030-054-160100- /O.NEW.KFGF.WI.Y.0014.220515T1600Z-220516T0100Z/ Kittson-West Marshall-Cavalier-Pembina-Ramsey-Eastern Walsh- Nelson-Grand Forks-Steele-Traill-Western Walsh- Including the cities of Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Devils Lake, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Edinburg, Adams, and Lankin 236 AM CDT Sun May 15 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Minnesota and northeast and southeast North Dakota. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
894 WWUS73 KFGF 151726 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1226 PM CDT Sun May 15 2022 MNZ004-007-NDZ007-008-015-016-026-027-029-030-054-160100- /O.CON.KFGF.WI.Y.0014.000000T0000Z-220516T0100Z/ Kittson-West Marshall-Cavalier-Pembina-Ramsey-Eastern Walsh- Nelson-Grand Forks-Steele-Traill-Western Walsh- Including the cities of Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Devils Lake, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Edinburg, Adams, and Lankin 1226 PM CDT Sun May 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of the Devils Lake region and northeast North Dakota. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
812 WWUS73 KFGF 152340 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 640 PM CDT Sun May 15 2022 MNZ004-007-NDZ007-008-015-016-026-027-029-030-054-160045- /O.CAN.KFGF.WI.Y.0014.000000T0000Z-220516T0100Z/ Kittson-West Marshall-Cavalier-Pembina-Ramsey-Eastern Walsh- Nelson-Grand Forks-Steele-Traill-Western Walsh- Including the cities of Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Devils Lake, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Edinburg, Adams, and Lankin 640 PM CDT Sun May 15 2022 ...WIND ADVISORY IS CANCELLED... Northwest winds will continue to diminish this early evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 14, 11:46 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 14, 11:46 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1146 PM CDT Sat May 14 2022 .UPDATE... Issued at 1144 PM CDT Sat May 14 2022 Updated sky cover a bit into Sunday, to show better CU potential with daytime heating Sunday for aviation. Also to show cloud area moving ESE thru E ND. Sprinkles reported in New Rockford area. UPDATE Issued at 947 PM CDT Sat May 14 2022 Light Showers have moved out of the area or dissipated, leaving only clouds behind. Some returns are popping up on radar in the Devils Lake Basin, but no reports of any precipitation reaching the ground just yet. Forecast remains on track. UPDATE Issued at 630 PM CDT Sat May 14 2022 Light showers are forming on an axis of instability this evening. These showers are transient, and should start to dissipate with the loss of daytime heating at sunset. Temperatures will cool into the 40s this evening with clearing skies and diminishing winds. The forecast remains on track. && .SHORT TERM...(This evening through Sunday night) Issued at 212 PM CDT Sat May 14 2022 Clouds linger across the middle and northern portions of the CWA this afternoon as a surface low continues to swirl just north of the International border. Winds remain out of the west, and slight instability has been noted with MUCAPE around 100-250J/kg. This gave way to some showers and cumulus development in the northern portions of the CWA this morning and potentially continuing until the early evening hours. Any showers would be weak and brief across those areas. The southern valley will see intermittent clouds throughout the remainder of the day. A Wind advisory is in effect for the Devils Lake Basin through 7pm this evening, with gusts potentially reaching up to 40mph at times. Other areas in the valley may see gusts reach 30-35mph at times out of the west. Tonight expect calm conditions, with temperatures cooling into the 40s before climbing into the 60s tomorrow. Some breezy conditions are possible during the day on Sunday as vertical mixing is sufficient and we continue to see the surface low move slowly to the east over southern Canada. Gusts may reach 30mph at times in eastern ND and into the valley itself. .LONG TERM...(Monday through Saturday) Issued at 212 PM CDT Sat May 14 2022 Monday through Wednesday: From Tuesday through Wednesday the GFS indicates light rain crossing along southern portion of the Red River valley. There is a little uncertainty as to the amount of precipitation falling as the NBM4.1 has the probabilities of precipitation hitting the ground at zero. From Wednesday an Alberta Low comes across the border turning our meridional flow into more of a zonal flow but has warm temperature advecting from the gulf bringing temperatures to mid sixties to low seventies. Both the GFS and NBM indicate that less than .25 inches are expected from this passing with the greatest probabilities at 20 percent for the forecasted area. Thursday through Saturday: Multiple Colorado lows are expected to pass through the forecasted area. The temperatures are expected to drop with daily high in the high fifties and the daily low into the high thirties. Showers and afternoon thunderstorms are possible each day as these waves move across the area. Timing remains uncertain due to the progressive nature of the pattern, especially regarding diurnal thunderstorms and any associated heavier rainfall potential. The probabilities for greater than .25 inches is 30 percent on Thursday. Friday the probability of half an inch is 30 percent. Convective banding would explain the greater precipitation amount and the higher prob. Winds are expected to gust up 30 mph during this period. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1144 PM CDT Sat May 14 2022 VFR anticipated thru Sunday evening. Scattered high CU overnight into Sunday, though periods of broken ceilings at times due to heating. WNW winds 5 to 12 kts into Sunday AM then 12 to 25 kts Sunday midday and aftn. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Riddle SHORT TERM...Spender LONG TERM...MM/Godon AVIATION...Riddle
Hazardous weather outlook, May 14, 7:50 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 750 PM CDT Sat May 14 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-160100- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 750 PM CDT Sat May 14 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Breezy, west winds are likely this evening. Otherwise, the probability for widespread hazardous weather is low. River and overland flooding continues for portions of the Red River Valley and Devils Lake basin. Refer to the latest flood warnings and statements for detailed information on specific locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periods of showers and thunderstorms are possible for the latter half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in North Dakota, 2022Wind Advisories in Minnesota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.